Oklahoma, 2022

Damaging Wind in Oklahoma, July 3, 2022

July 3, 2022 · NWS OUN · 1 event in 1 county or zone

Thunderstorms moved northward out of north Texas during the afternoon of the 3rd with a few reports of severe wind gusts reported across southern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms moved northward out of north Texas during the afternoon of the 3rd with a few reports of severe wind gusts reported across southern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:01 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 3, 1:01 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
201 PM CDT Sun Jul 3 2022

...New LONG TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 1247 PM CDT Sun Jul 3 2022

Showers and thunderstorms have already developed across north TX
early this afternoon and will continue to spread northward across
the Red River through early this evening on the northeast
periphery of an upper low moving over the Western Low Rolling
Plains. More isolated diurnally driven moist convection will be
possible within the deeper moisture axis across northern OK later
this afternoon and near a previous outflow boundary across central
OK. Overnight dewpoints in the low 70s to mid 60s, and some
residual cloud cover, will again keep lows well above average for
Independence Day morning. Low level moisture will finally mix out
a bit tomorrow across most of the area so at least heat index will
not be quite as high as today. However, it will also be a couple
of degrees warmer.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 158 PM CDT Sun Jul 3 2022

Hot temperatures will continue through the extended period as upper
ridging remains firmly in place overhead. Air temperatures are
expected to reach at or above 100 degrees for much of the area
Tuesday through the end of the week, with models then diverging on
whether a weak front will make it into Oklahoma this weekend and
bring a slight drop in temperatures. Surface moisture does not look
overly impressive this week which should keep heat indices near air
temperatures during the afternoon, but we will likely still need
heat headlines daily for at least the central/eastern parts of the
area. Rain chances look very slim in this pattern, except across far
northern/northwest Oklahoma on the periphery of the ridge, until
perhaps this weekend if the aforementioned cold front can make it
far enough south into our area.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Sun Jul 3 2022

Showers and thunderstorms are rapidly developing SE of SPS this
afternoon. For now, will include VCTS but if coverage continues to
increase expect an amendment with a tempo for TSRA around 19-23Z.
Other locations will generally remain rain free, although some
isolated thunderstorms are expected near central OK. Otherwise,
expect increasing mid to upper level cloud cover from convective
debris into the late evening. Winds will remain south to
southeasterly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  99  77  99 /  20   0   0   0
Hobart OK         75 100  77 102 /  20   0   0   0
Wichita Falls TX  76 102  77 102 /  20   0   0   0
Gage OK           74  97  76 100 /  10   0   0   0
Ponca City OK     75 100  76 101 /  10   0   0   0
Durant OK         76 100  76  99 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....08
AVIATION...03
Hazardous weather outlook, Jul 3, 10:38 AM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1138 AM CDT Sun Jul 3 2022

OKZ004>048-050>052-TXZ083>090-041645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1138 AM CDT Sun Jul 3 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Isolated to widely scattered thunderstorms are possible across
portions of central and southern Oklahoma, and western north
Texas, mainly south of I-40 this afternoon and this evening.
These storms may also produce gusty winds and brief heavy
rainfall, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms are possible across northern Oklahoma Tuesday,
Wednesday and Thursday nights. Chances spread further south Friday
and Friday night. Although isolated strong to severe storms appear
possible, widespread severe weather is not expected at this time.

.Heat...
Hot and humid weather will occur through much of the upcoming
week. Triple digit temperatures and even higher heat index
values are likely.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 3, 12:40 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Norman OK
140 PM CDT Sun Jul 3 2022

TXZ090-031930-
Clay TX-
140 PM CDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of central Clay County
through 230 PM CDT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Henrietta, moving north at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Henrietta and Bluegrove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3370 9809 3367 9825 3383 9837 3390 9815
TIME...MOT...LOC 1840Z 161DEG 6KT 3376 9821

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Jul 3, 1:16 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Norman OK
216 PM CDT Sun Jul 3 2022

OKZ045-050-032000-
Love OK-Jefferson OK-
216 PM CDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of southeastern
Jefferson and northwestern Love Counties through 300 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Leon, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leon, Rubottom, Oscar, Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3384 9746 3389 9745 3391 9747 3392 9750
      3390 9755 3390 9759 3392 9760 3395 9759
      3398 9764 3399 9767 3398 9770 3395 9771
      3394 9774 3399 9777 3405 9749 3382 9741
TIME...MOT...LOC 1916Z 157DEG 15KT 3382 9755

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

03
Special weather statement, Jul 3, 1:24 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Norman OK
224 PM CDT Sun Jul 3 2022

OKZ037-044-TXZ086-090-032015-
Tillman OK-Cotton OK-Clay TX-Wichita TX-
224 PM CDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of southwestern Cotton,
eastern Tillman, northwestern Clay and northeastern Wichita Counties
through 315 PM CDT...

At 224 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Randlett, moving northwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burkburnett, Grandfield, Randlett, Devol, Cookietown, Sheppard AFB,
Taylor, Charlie and Cashion.

This includes Interstate 44 between mile markers 0 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3404 9825 3396 9846 3422 9871 3433 9840
TIME...MOT...LOC 1924Z 150DEG 12KT 3408 9841

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Jul 3, 1:54 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Norman OK
254 PM CDT Sun Jul 3 2022

TXZ088-089-032045-
Archer TX-Baylor TX-
254 PM CDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of northwestern Archer
and northeastern Baylor Counties through 345 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Dundee, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dundee, Lake Diversion and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3361 9886 3361 9904 3380 9911 3380 9885
TIME...MOT...LOC 1954Z 173DEG 7KT 3369 9896

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

03
Special weather statement, Jul 3, 2:44 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
344 PM CDT Sun Jul 3 2022

OKZ024-025-032115-
Oklahoma OK-Canadian OK-
344 PM CDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of southwestern
Oklahoma and east central Canadian Counties through 415 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Oklahoma City, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oklahoma City, southwestern Edmond, Midwest City, Del City, Yukon,
Bethany, Warr Acres, The Village, Nichols Hills, Valley Brook, Tinker
Air Force Base, Forest Park, Woodlawn Park, Lake Aluma, Smith
Village, The Capitol, Wiley Post Airport, The Fairgrounds and Will
Rogers Airport.

This includes the following highways...
 Interstate 35 between mile markers 122 and 137.
 Interstate 40 between mile markers 141 and 157.
 Interstate 44 between mile markers 114 and 130.
 Interstate 240 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3565 9745 3540 9740 3537 9761 3538 9764
      3558 9776
TIME...MOT...LOC 2043Z 169DEG 7KT 3547 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WR
Special weather statement, Jul 3, 2:51 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
351 PM CDT Sun Jul 3 2022

OKZ047-052-032115-
Johnston OK-Bryan OK-
351 PM CDT Sun Jul 3 2022

...A strong thunderstorm will impact portions of southeastern
Johnston and northwestern Bryan Counties through 415 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Durant, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Durant, Caddo, Silo, Kenefic, Armstrong, Blue, Utica, Nida and
Calera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3385 9642 3415 9653 3416 9628 3416 9623
      3390 9620
TIME...MOT...LOC 2050Z 169DEG 7KT 3396 9633

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WR

The radar

The Dallas/Ft Worth radar (KFWS), 174 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bryan

When
July 3, 3:10 PM CST
Where
Bryan County, 2.95 mi WSW of Roberta
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.920, -96.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045222.